Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Goodland, KS

May 23, 2012Greeley County, Kansas

NWS Goodland, KS issued this special weather statement at May 23, 2012, 9:21 PM MDT for Greeley County, Kansas. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 9:21 PM MDT (03:21 UTC)
Expired
May 23, 2012, 9:30 PM MDT
In force
9 min
Issued by
NWS Goodland, KS

County Greeley County, KS

The radar

The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
3304 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS83 KGLD 240321
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT WED MAY 23 2012

KSZ041-240330-
GREELEY-
921 PM MDT WED MAY 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SHERIDAN LAKE...OR 27 MILES
SOUTHWEST OF HORACE...MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3827 10205 3839 10205 3839 10185 3826 10186
      3826 10203
TIME...MOT...LOC 0321Z 272DEG 38KT 3830 10217

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 23, 5:40 PM MDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 23, 5:40 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT WED MAY 23 2012

.SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 1245 PM MDT WED MAY 23 2012

EARLY AFTERNOON WV IMAGERY AND RUC H5 ANALYSIS SHOW BROAD TROUGH
ACROSS THE NORTHERN ROCKIES...WITH WEST/SOUTHWEST FLOW ACROSS THE
INTER-MOUNTAIN WEST INTO THE CENTRAL HIGH PLAINS. AT THE SURFACE A COLD
FRONT HAS STALLED OVER WESTERN KANSAS...CURRENTLY ACROSS THE EASTERN
PART OF THE CWA.

A SHORTWAVE TROUGH CURRENTLY OVER THE GREAT BASIN WILL MOVE
EAST-NORTHEAST ACROSS NORTH CENTRAL COLORADO AND SOUTHWEST NEBRASKA
TONIGHT. SHOWERS/THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF THIS
FEATURE ALONG THE FRONT RANGE INTO SOUTHEASTERN WYOMING. THIS
ACTIVITY WILL SPREAD SOUTH AND EAST OVER OUR CWA LATER THIS
AFTERNOON...WITH COVERAGE INCREASING ACROSS THE NORTHERN PART OF OUR
FORECAST AREA THROUGH 06Z. CONVERGENCE ZONE ALONG AND NORTH OF
STALLED FRONT COULD ACT AS A FOCUS FOR EARLIER THUNDERSTORM
INITIATION LATER THIS AFTERNOON AND EVENING...HOWEVER THIS IS
REMOVED FROM LARGE SCALE ASCENT ASSOCIATED WITH SHORTWAVE SO
COVERAGE SHOULD BE LIMITED ACROSS THE SOUTH. VERY STRONG SHEAR IS
PRESENT ACROSS THE CWA...WITH INSTABILITY DECREASING THE FURTHER
NORTH IN THE CWA WHERE TD VALUES IN THE 30-40F RANGE HAVE ADVECTED
IN BEHIND THE FRONT. SEVERE CONVECTION SHOULD BE LIMITED TO THE I-70
CORRIDOR THROUGH EARLY EVENING WHERE THE BEST OVERLAP BETWEEN
SHEAR/INSTABILITY IS EXPECTED. LATER TONIGHT ELEVATED INSTABILITY
COULD COMBINE WITH STRONG UPPER LEVEL DYNAMICS ASSOCIATED WITH THE
SHORTWAVE ACROSS SOUTHWEST NEBRASKA TO BRING ADDITIONAL SEVERE
CHANCES. SUBSIDENCE QUICKLY BUILDS IN BEHIND DEPARTING SHORTWAVE
TROUGH AFTER 06Z...WITH COVERAGE DECREASING FROM THE SOUTHWEST TO
THE NORTHEAST THROUGH SUNRISE THURSDAY.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 224 PM MDT WED MAY 23 2012

THURSDAY-THURSDAY NIGHT...PV ANOMALY WILL LIFT TO THE NORTH AND EAST
OF THE AREA FAIRLY QUICKLY DURING THE MORNING HOURS...WITH MID LEVEL
FRONTOGENESIS QUICKLY DIMINISHING AND DEEP LAYER DIV Q FIELDS
INDICATE FAIRLY STRONG LARGE SCALE FORCING FOR SUBSIDENCE OVER THE
AREA. STILL HAVE A FEW TIMING CONCERNS THOUGH...AND THINK HOLDING
ONTO SOME SMALL POPS WARRANTED FOR AT LEAST THE FIRST FEW HOURS OF
THE PERIOD. SOUNDINGS SUGGEST THAT WEAK INSTABILITY WILL LINGER
ACROSS MUCH OF THE AREA THROUGH THE DAY...AS DIFFERENTIAL TEMP
ADVECTION SHOULD LEAD TO THE DEVELOPMENT OF SHALLOW SFC BASED
INSTABILITY WITH EQUILIBRIUM LEVELS LESS THAN H5 AT MANY LOCATIONS.
ALTHOUGH SUBSIDENCE DIMINISHES IN THE AFTERNOON ACROSS SOUTHERN HALF
OF CWA...THINKING ANY AFTERNOON SHOWERS WILL BE STRONGLY DIURNALLY
DRIVEN AND THINK OVERALL COVERAGE WILL BE FAIRLY LOW THROUGH THE
EARLY EVENING. LARGE SCALE ASCENT WILL ONCE AGAIN WITH STRONG LOW
LEVEL WAA DEVELOPING IN RESPONSE TO H3 JET STREAK LIFTING NORTH INTO
SOUTHERN SOUTH DAKOTA. SEEMS LIKE RECENT SUITE OF MODELS NOT ALL
THAT OPTIMISTIC ABOUT BREAKING OUT PRECIPITATION OVERNIGHT...BUT
GIVEN STRONG AND PERSISTENT WAA/ISENTROPIC FORCING STRONG MOISTURE
TRANSPORT ABOVE THE SFC...AND SMALL CONDENSATION PRESSURE DEFICITS
IN AREA OF NEGATIVE THETA E LAPSE RATES...THINK THE THREAT FOR
SHOWERS AND STORMS WILL BE THERE DESPITE CURRENT MODEL QPF OUTPUT.

FRIDAY-SATURDAY...WARM FRONT WILL SLOWLY LIFT TO THE NORTH THROUGH
THE PERIOD AND WILL NOT ONLY PLAY A BIG ROLE ON POTENTIAL FOR
THUNDERSTORMS...IT WILL ALSO HAVE A LARGE ROLE IN TEMPERATURE
FORECAST AS POSSIBILITY EXISTS FOR A PRETTY SHARP GRADIENT WITH
TEMPS ON FRIDAY. SREF PLUME DATA INDICATING NEARLY A 20 DEGREE
SPREAD IN TEMPS FOR MOST LOCATIONS...WITH ABOUT EQUAL CLUSTERING ON
EITHER SIDE...MAINLY ON FRIDAY. PLAN ON KEEPING NEAR MEAN VALUES FOR
FRIDAY...ALTHOUGH THERE IS MUCH MORE AGREEMENT ON VERY WARM TEMPS ON
SATURDAY AND HAVE WARMED TEMPS ACCORDINGLY.

GIVEN EXPECTED PRESSURE FALL PATTERN AROUND AREA AND LARGE SCALE
FORCING FOR ASCENT BECOMING MAXIMIZED WELL TO THE WEST OF THE
AREA...DO NOT ANTICIPATE MUCH OF A NORTHERN MOVEMENT OF THE
FRONT...WITH BULK OF CWA REMAINING CLOUDY AND COOL THROUGH THE DAY.
THINK THUNDERSTORMS WILL LIKELY BE ONGOING THROUGH THE MORNING HOURS
AS PREVIOUSLY MENTIONED WAA PATTERN REMAINS IN PLACE THROUGH THE
MORNING HOURS...BEFORE LARGE SUBSIDENCE INVERSION STRENGTHENS DURING
THE AFTERNOON SHARPLY INCREASING CINH PROFILES AND ADVECTING MUCH
DRIER AIR INTO THE AREA. MODELS CONTINUE TO PRODUCE LIGHT
PRECIPITATION AFTER THIS POINT...BUT SOUNDINGS LOOK LIKE ANY
PRECIPITATION PROCESSES IN THE LATE AFTERNOON OR EVENING LOOK TO BE
VERY SHALLOW/DRIZZLE TYPE PROCESSES AND DO NOT PLAN ON GOING ALONG
WITH HIGHER GUIDANCE POPS AT THIS TIME. APPEARS TO BE LOTS OF
INSTABILITY DURING THE LATE AFTERNOON AND EVENING ALONG/NORTH OF
FRONT...BUT CINH LOOKS VERY STRONG AND GIVEN RIDGING ALOFT DO NOT
THINK THIS WILL BE OVERCOME.

ON SATURDAY...EXPECT WINDY TO VERY WINDY CONDITIONS TO DEVELOP
ACROSS MUCH OF THE AREA DURING THE AFTERNOON WITH STRONGEST WINDS
BEHIND DRYLINE IN EASTERN COLORADO...WHERE DEEP MIXED LAYER SHOULD
TAP INTO STRONG FLOW ALOFT. WITH TEMPS IN THE 90S...WIND GUSTS
APPROACHING 50 KTS AND MIXED TDS SUGGESTING A RAPID DROP OFF IN
DEWPOINTS...POTENTIAL EXISTS FOR EXTREMELY CRITICAL FIRE WX
CONDITIONS TO DEVELOP. IT IS A BIT TOO FAR IN THE FUTURE TO ISSUE
ANY HIGHLIGHTS AT THIS POINT...BUT POTENTIAL FOR FIRE WEATHER AND
SIGNIFICANT WINDS IS INCREASING. OTHERWISE...WARM FRONT WILL LIFT TO
THE NORTH OUT OF THE AREA DURING THE MORNING HOURS WITH ANY
POTENTIAL FOR AFTERNOON THUNDERSTORMS ALONG DRYLINE DURING THE LATE
AFTERNOON. WITH DEEP MIXING AND BULK OF PRESSURE FALLS TO THE NORTH
OF THE AREA...WOULD EXPECT DRYLINE TO MIX EASTWARD WITH BULK OF CWA
IN DRY SECTOR. ENOUGH SPREAD EXISTS TO WARRANT A MORE BROAD BRUSHED
APPROACH TO CHANCES ATTM THOUGH AND WITH STRONG FLOW ALOFT THERE
WILL BE POTENTIAL FOR AT LEAST A FEW STRONG/SEVERE HIGH BASED STORMS
IN THE AFTERNOON.

IN THE EXTENDED (SAT NIGHT-WEDNESDAY)...ACTIVE WEATHER PATTERN
EXPECTED THROUGH THE PERIOD AS MEDIUM RANGE MODELS SHOWING
REASONABLE AGREEMENT IN DEVELOPMENT OF STRONG TROUGH/AMPLIFIED
PATTERN ACROSS THE PLAINS THROUGH THE WEEKEND...FOLLOWED BY MORE
ZONAL FLOW ALOFT DURING THE BEGINNING OF THE WEEK. WHILE 06Z GEFS
DATA SHOWS A RELATIVELY CONSISTENT PATTERN WITH LARGE TROUGH
IMPACTING THE AREA DURING THE WEEKEND...MODEL SPREAD/UNCERTAINTY
INCREASES DURING THE LATER HALF AS THERE APPEARS TO BE A DECENT
AMOUNT OF DISCREPANCY WITH SMALL SCALE FEATURES. BEST CHANCE FOR
PRECIPITATION WILL LIKELY BE ON SUNDAY AFTERNOON AS COLD FRONT
SLOWLY MOVES ACROSS THE AREA PROVIDING AMPLE FORCING TO FOCUS
THUNDERSTORM DEVELOPMENT. WITH LIGHT EASTERLY/UPSLOPE FLOW AND
SEVERAL FAST MOVING SHORT WAVE TROUGHS MOVING THROUGH ZONAL
FLOW...PRECIP CHANCES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK.

ASIDE FROM TIMING WITH FROPA ON SUNDAY BRINGING THE POTENTIAL FOR
ONE MORE VERY WARM DAY...LOOKS LIKE COOLER CONDITIONS WILL PREVAIL
THROUGH THE START OF THE WEEK AS LIGHT EASTERLY FLOW WILL PREVAIL
BEHIND COLD FRONT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 534 PM MDT WED MAY 23 2012

CURRENT RADAR DETECTING SHOWERS AND A FEW THUNDERSTORMS MOVING
EAST FROM EASTERN COLORADO. THESE STORMS SHOULD IMPACT BOTH KGLD
AND KMCK LATER THIS EVENING. SOME MVFR CONDITIONS ARE POSSIBLE
NEAR THUNDERSTORMS. OTHERWISE MID LEVEL CLOUDS SHOULD CLEAR OUT BY
MID MORNING AS SHORTWAVE EXITS THE REGION. WINDS WILL BECOME GUSTY
BY LATE MORNING AND CONTINUE IN THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 224 PM MDT WED MAY 23 2012

VERY WINDY CONDITIONS...WITH GUSTS IN EXCESS OF 50 MPH
POSSIBLE...ARE EXPECTED ACROSS A LARGE PORTION OF THE AREA ON
SATURDAY. AFTERNOON HUMIDITIES WILL FALL TO AROUND 10 PERCENT
ACROSS PORTIONS OF EASTERN COLORADO AND ADJACENT AREAS DURING THE
AFTERNOON AS THE WINDS INCREASE. THE COMBINATION OF VERY DRY AND
VERY WINDY CONDITIONS WILL BRING THE POTENTIAL FOR EXTREMELY
CRITICAL CONDITIONS ON SATURDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...JRM
AVIATION...FS
FIRE WEATHER...JRM
Hazardous weather outlook, May 23, 3:07 PM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT WED MAY 23 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
307 PM MDT WED MAY 23 2012 /407 PM CDT WED MAY 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE AREA
THROUGH THE BEGINNING OF NEXT WEEK. A FEW SEVERE THUNDERSTORMS WILL
BE POSSIBLE DURING THE PERIOD...MAINLY DURING THE WEEKEND.

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS IN EXCESS
OF 50 MPH ON SATURDAY AFTERNOON ACROSS THE WESTERN HALF OF THE
AREA ON SATURDAY. THE STRONG WINDS COMBINED WITH VERY DRY WILL
BRING THE POTENTIAL FOR EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM MDT (5 PM CDT).

In the hours before

Special weather statement, May 23, 8:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
830 PM MDT WED MAY 23 2012

COZ092-240245-
CHEYENNE COUNTY-
830 PM MDT WED MAY 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KIT CARSON...MOVING EAST AT
35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3884 10306 3884 10256 3862 10254 3861 10307
TIME...MOT...LOC 0230Z 269DEG 31KT 3871 10289

LUNDQUIST
Special weather statement, May 23, 8:40 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM MDT WED MAY 23 2012

COZ091-KSZ013-240300-
KIT CARSON COUNTY-SHERMAN-
840 PM MDT WED MAY 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR KANORADO...MOVING
NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3955 10187 3931 10163 3913 10196 3913 10198
      3934 10220
TIME...MOT...LOC 0241Z 234DEG 32KT 3929 10198

LUNDQUIST
Special weather statement, May 23, 8:59 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM MDT WED MAY 23 2012

KSZ013-240315-
SHERMAN-
859 PM MDT WED MAY 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOODLAND...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10177 3957 10158 3943 10143 3923 10176
      3944 10199 3957 10179
TIME...MOT...LOC 0259Z 233DEG 37KT 3940 10173

LUNDQUIST
Local storm report, May 23, 9:09 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             GOODLAND                39.35N 101.71W
05/23/2012  M0.75 INCH       SHERMAN            KS   OFFICIAL NWS OBS

            MOSTLY 1/2 INCH HAIL

&&

FSTASSER
Special weather statement, May 23, 9:14 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM MDT WED MAY 23 2012

KSZ001-002-013-014-240330-
CHEYENNE-RAWLINS-SHERMAN-THOMAS-
914 PM MDT WED MAY 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS AND
CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF EDSON...MOVING NORTHEAST AT 50
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3973 10142 3951 10117 3924 10161 3948 10185
TIME...MOT...LOC 0314Z 235DEG 43KT 3947 10155

LUNDQUIST
Special weather statement, May 23, 9:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT WED MAY 23 2012

KSZ041-240330-
GREELEY-
921 PM MDT WED MAY 23 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SHERIDAN LAKE...OR 27 MILES
SOUTHWEST OF HORACE...MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3827 10205 3839 10205 3839 10185 3826 10186
      3826 10203
TIME...MOT...LOC 0321Z 272DEG 38KT 3830 10217

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:40 PM MDTSpecial Weather StatementGLDSherman20 min
May 23, 8:59 PM MDTSpecial Weather StatementGLDSherman16 min
May 23, 9:14 PM MDTSpecial Weather StatementGLDSherman16 min
May 23, 9:31 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas44 min
May 23, 9:34 PM MDTSpecial Weather StatementGLDGreeley11 min
May 23, 9:43 PM MDTSpecial Weather StatementGLDGreeley17 min
May 23, 9:47 PM MDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins, Sheridan, Thomas58 min
May 23, 9:59 PM MDTSpecial Weather StatementGLDWichita31 min
May 23, 10:05 PM MDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas40 min
May 23, 10:14 PM MDTSpecial Weather StatementGLDLogan31 min
May 23, 10:27 PM MDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Rawlins, Sheridan, Thomas63 min
May 23, 10:45 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas30 min
May 23, 11:14 PM MDTSevere Thunderstorm WarningGLDGove, Sheridan31 min
May 23, 11:19 PM MDTSpecial Weather StatementGLDSheridan11 min
May 23, 11:29 PM MDTSevere Thunderstorm WarningGLDNorton31 min
May 23, 11:44 PM MDTSpecial Weather StatementGLDSherman16 min
May 23, 6:05 PM MDTSpecial Weather StatementGLDLincoln10 min
May 23, 6:16 PM MDTSpecial Weather StatementGLDCheyenne14 min
May 23, 7:07 PM MDTSpecial Weather StatementGLDCheyenne18 min
May 23, 7:24 PM MDTSpecial Weather StatementGLDCheyenne21 min
May 23, 7:51 PM MDTSpecial Weather StatementGLDCheyenne9 min
May 23, 7:59 PM MDTSpecial Weather StatementGLDCheyenne16 min
May 23, 8:15 PM MDTSpecial Weather StatementGLDCheyenne15 min
May 23, 8:30 PM MDTSpecial Weather StatementGLDCheyenne15 min
May 23, 10:56 PM MDTSpecial Weather StatementGLDKit Carson24 min
May 23, 11:23 PM MDTSpecial Weather StatementGLDKit Carson22 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.